MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21581205
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Date of incident (b)(6) 2023.(b)(6) 2023 it was reported: a user had a potential reaction to a small close dome used with a rely 3/63 and mp receiver.User has symptoms of redness and irritation in the ear canal.User has been in contact with authorized medical practitioner (md) whom said dome was improperly fitted and prescribed steroids.No further information expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).The clinical investigation concluded: it was reported that the user had a reaction to a closed dome.The symptoms of the reaction are redness and irritation in the ear canal.The reaction arose within a week of usage and is present on both ears.The issue has not happened before.There were no chemicals used.User sought medical attention with their md, who prescribed steroids for the reaction, and said that the domes were improperly fitted.There is no history of allergies.Clinical conclusion is that it cannot be ruled out that the hearing aids may have contributed to this reaction.Poor physical fit of hearing aids is identified in the risk analysis and mitigated to an acceptable level through modification of the hearing aid casing or a remake of the hearing aid.The user guide instructs the hearing aid to contact the hearing care professional if skin irritation occurs.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Domes are made of soft silicone material.As domes are designed to have skin contact, the material used is biocompatible and a biological evaluated.Hearing aids are typically being worn many hours per day and it is not uncommon that the skin contact can cause minor skin irritation.However, many users get accustomed to the material and the itching or irritation.In rare cases, an allergic reaction to the domes can develop.In some cases, treatment with topical steroid and/or antibiotics will be necessary to stop the skin irritation.A temporary pause in the hearing aid use is also recommended to help the healing process.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.

Brand Name
BELTONE
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17412286
Report Number3005650109-2023-00111
Device Sequence Number21058292
Product Code OSM
UDI-Device Identifier05708296205202
UDI-Public05708296205202
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number21581205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale